MAUDE Adverse Event Report: TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE

TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE
Model Number 300-70-001
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information as part of internal complaint handling activities.Patient age, date of birth, and weight not reported.Date of event is unknown.The event is considered to be when the patient developed a pressure ulcer.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Reprocessor name and address n/a to this report.Concomitant medical products and therapy dates not reported.No files attached to this report.Investigation (including evaluation summary of device(s) returned to manufacturer) review of surgical technique: though the doctor performed the bunionectomy, the asles representative did not report any abnormal surgical technique.The complaint event occurred post-operatively.Thus, there is no surgical technique to review.The engineering manager reviewed the provided x-rays and found no issues with the hardware placement.Dhr review: the device history record (dhr) for lot tsl006965 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl006965, no significant events (reworks, nonconformances, or deviations) occurred.Visual / dimensional inspection: the part was returned and visually / dimensionally inspected.The mib plate has noticeable marks and damage that correspond to the screw being inserted and removed from the plate.The mib plate underwent dimensional inspection and was within specification for all features.All identified issues correspond to normal wear and tear in the field after undergoing insertion and removal cases.There are no concerning observations that would correspond to the occurrence of a pressure ulcer.Simulated use testing: as the event occurred over a duration of time, the event of a pressure ulcer forming cannot be recreated at corporate.Simulated use testing will not be conducted.Evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving an mib removal between (b)(6) 2019 and (b)(6) 2020.12 complaints were identified.In reviewing these complaints, none were helpful in determining the root cause of this event as all root causes were unknown or patient preference.Summary / root cause analysis: when discussing the event with an r&d engineer, it was determined that the pressure ulcers forming and needing the hardware removed is related to the patient having soft tissue irritation to the hardware.However, the root cause of soft tissue irritation is unknown.
 
Event or Problem Description
A doctor performed a bunionectomy on a female patient.The original date of implantation is believed to be (b)(6) 2019.A trilliant surgical sales representative emailed a screenshot of a message to sales support from the aforementioned doctor stating the following, "another patient that plate has to be removed.Skin marker is where she basically has a pressure ulcer from her shoes.Not y'alls fault but extremely unhappy with how these have turned out.I feel terrible for the patient.Hopefully she does not have a high deductible and we can take care of this soon.I won't be using this product in 2020." the trilliant surgical sales representative believes fusion had occurred and notes that the patient is very small and the mib plate and screws seem to be too proud because the mib construct can be easily felt.The removal case was reported to occur on (b)(6) 2020.

Brand Name
MINIMALLY INVASIVE BUNION PLATE, RIGHT
Common Device Name
MIB PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key9682124
Report Number3007420745-2020-00011
Device Sequence Number2800025
Product Code HRS
UDI-Device Identifier00812926027708
UDI-Public(01)00812926027708(10)TSL006965
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number300-70-001
Device Lot NumberTSL006965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;